Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 20, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 7, 2015, 2:15 PM MST for Coconino County, Arizona. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 2:15 PM MST (21:15 UTC)
- Expired
- Aug 7, 2015, 3:45 PM MST
- In force
- 90 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Las Vegas radar (KESX), 149 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081
WGUS55 KFGZ 072115
FFWFGZ
AZC005-072245-
/O.NEW.KFGZ.FF.W.0020.150807T2115Z-150807T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
215 PM MST FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 345 PM MST
* AT 212 PM MST...DOPPLER RADAR INDICATES HEAVY RAINFALL FROM
THUNDERSTORMS CONTINUES IN WESTERN COCONINO COUNTY...IN THE
VICINITY OF FRAZIERS WELL. FLASH FLOODING IS EXPECTED TO CONTINUE
FOR THE NEXT 90 MINUTES OR SO.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FRAZIERS WELL...LAGUNA LAKE...HUALAPAI RESERVATION.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TWO HUNDRED AND
FIVEMILE CREEK...ALBERS WASH...COLORADO RIVER...HUNDRED AND
NINETYTHREE MILE CREEK...DIAMOND CREEK...PROSPECT VALLEY AND MOHAWK
CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER
THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH
TO SWEEP VEHICLES OFF THE ROAD.
&&
LAT...LON 3582 11333 3588 11331 3591 11334 3597 11332
3599 11334 3613 11299 3579 11296 3558 11333
$$
RR1 follow-up statement
137
WGUS75 KFGZ 072243
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
343 PM MST FRI AUG 7 2015
AZC005-072245-
/O.EXP.KFGZ.FF.W.0020.000000T0000Z-150807T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO-
343 PM MST FRI AUG 7 2015
...THE FLASH FLOOD WARNING FOR WESTERN COCONINO COUNTY WILL EXPIRE AT
345 PM MST...
MOSTLY LIGHT RAIN IS FALLING OVER FAR WESTERN COCONINO COUNTY NEAR
FRAZIERS WELL...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.
MODERATE TO HEAVY RAINFALL FROM THUNDERSTORMS WILL BE POSSIBLE
THROUGH THIS EVENING.
LAT...LON 3582 11333 3588 11331 3591 11334 3597 11332
3599 11334 3613 11299 3579 11296 3558 11333
$$
RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 10:14 AM MST, 4 hours 1 minute earlier.
Area forecast discussion, Aug 7, 10:14 AM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1014 AM MST FRI AUG 7 2015 .SYNOPSIS...DEEP MOISTURE AND AN APPROACHING PACIFIC TROUGH WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA TODAY. THERE IS AN ELEVATED RISK FOR FLASH FLOODING IN NORTHWESTERN ARIZONA THAT INCLUDES MUCH OF COCONINO COUNTY. STORM ACTIVITY WILL THEN DECREASE IN COVERAGE ON SATURDAY AND SUNDAY. DEEPER MOISTURE WILL RETURN NEXT WEEK RAMPING UP STORM ACTIVITY FROM MONDAY ONWARD. && .DISCUSSION...WE HAVE MADE NO MAJOR FORECAST UPDATES THIS MORNING. STILL EXPECTING AN ACTIVE DAY OF SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH A TROUGH MOVING INTO THE GREAT BASIN AND A SUBSTANTIAL INCREASE IN MOISTURE OVER THE PAST 24 HOURS. SOME WEAK FORCING AHEAD OF THE GREAT BASIN TROUGH IS ALREADY FUELING AN AREA OF THUNDERSTORMS ACROSS NORTHWESTERN COCONINO COUNTY. EXPECT THIS ACTIVITY TO CONTINUE THROUGH MUCH OF THE DAY AND FILL IN ELSEWHERE ACROSS THE FORECAST AREA WHERE DAYTIME HEATING INCREASES INSTABILITY. ANY STORMS THAT DEVELOP TODAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT ABOUT 20 MPH OR EVEN FASTER TO THE NORTHWEST. THIS SHOULD LIMIT SOME FLOODING CONCERNS...EXCEPT IN AREAS WHERE STORMS REPEATEDLY MOVE OVER THE SAME SPOTS. THE GREATEST THREAT FOR TRAINING STORMS LEADING TO FLASH FLOODING WILL BE ACROSS NORTHWESTERN ARIZONA WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. ENHANCED VERTICAL WIND SHEAR MAY LEAD TO A FEW STRONG TO SEVERE STORMS CAPABLE OF DAMAGING WINDS AND HAIL UP TO 1.0 INCH DIAMETER...THE GREATEST THREAT ACROSS NORTHERN COCONINO AND NAVAJO COUNTIES. && .PREV DISCUSSION /426 AM MST/...ON SATURDAY...STORM ACTIVITY WILL DECREASE FROM WEST TO EAST AS DRIER PACIFIC AIR MOVES INTO THE REGION. HOWEVER ENOUGH INSTABILITY AND MOISTURE WILL LINGER ACROSS NAVAJO AND APACHE COUNTY FOR CONTINUED THUNDERSTORM ACTIVITY. BY SUNDAY...A DRIER AND MORE STABLE ENVIRONMENT WILL LEAD TO MOSTLY FAIR WEATHER CONDITIONS WITH JUST A FEW SHOWERS POSSIBLE OVER THE WHITE MOUNTAINS REGION. MONDAY THROUGH THURSDAY...A SEASONABLY STRONG PACIFIC LOW WILL FORM JUST WEST OF THE CALIFORNIA COAST. THE INTERACTION BETWEEN THE LOW AND THE SUBTROPICAL HIGH OVER NEW MEXICO AND TEXAS WILL BRING A STRONG SOUTHERLY FLOW AND ADVECT DEEPER MOISTURE BACK INTO ARIZONA. EXPECT INCREASING MOISTURE...CLOUDS AND A RETURN TO THUNDERSTORM ACTIVITY FROM MONDAY ONWARD. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCT-NMRS SHRA/TSRA TO DEVELOP ACROSS NORTHERN AZ AND PERSIST THROUGH THIS EVENING. SCATTERED MVFR/IFR CONDS PSSBL IN STRONGER STORMS. THERE IS A THREAT FOR STRONGER STORMS PRODUCING DAMAGING WIND AND HAIL UP TO 1 INCH ACROSS NORTHERN COCONINO/NAVAJO COUNTIES (INCLUDING KGCN AND KPGA TERMINALS). STORMS DECREASING AND MOVING OFF TO THE EAST BTWN 02-05Z SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ004>007-009-012- 015-038. && PUBLIC...MCS/MCS AVIATION...MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 7, 4:42 AM MST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 442 AM MST FRI AUG 7 2015 AZZ004>018-037>040-080645- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 442 AM MST FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN ARIZONA. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL OR STRONG WINDS. HEAVY RAIN WITH SUCCESSIVE STORMS WILL ELEVATE THE THREAT FOR LOCALIZED FLASH FLOODING IN NORTHWESTERN ARIZONA INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS NAVAJO AND APACHE COUNTIES. SUNDAY...NO SIGNIFICANT THREATS. MONDAY THROUGH THURSDAY...SHOWERS AND THUNDERSTORMS WILL RETURN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY CALLING 1-888-745-1637.
In the hours before
Special weather statement, Aug 7, 12:18 PM MST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1218 PM MST FRI AUG 7 2015 AZZ016-018-071945- EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY- 1218 PM MST FRI AUG 7 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GILA AND SOUTHWESTERN NAVAJO COUNTIES... AT 1218 PM MST...A STRONG THUNDERSTORM WAS 12 MILES SOUTHEAST OF YOUNG...OR 25 MILES SOUTH OF FOREST LAKES...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3391 11074 3396 11085 3422 11074 3412 11047 TIME...MOT...LOC 1918Z 207DEG 15KT 3397 11079 MOTTICE
Local storm report, Aug 7, 1:02 PM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
102 PM MST FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL 1 ENE GRAND CANYON VILL 36.05N 112.13W
08/07/2015 E0.75 INCH COCONINO AZ TRAINED SPOTTER
THREE QUARTER INCH SIZED HAIL LASTED A FEW MINUTES.
&&
EVENT NUMBER FGZ1500106
CLMSpecial weather statement, Aug 7, 1:14 PM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
114 PM MST FRI AUG 7 2015
AZZ017-072045-
WHITE MOUNTAINS-
114 PM MST FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN APACHE COUNTY UNTIL
145 PM MST...
AT 114 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR THREE FORKS...OR 21 MILES SOUTH OF SPRINGERVILLE...MOVING
NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
THREE FORKS...ASPEN CAMPGROUND - EAST FORK BLACK RIVER...BUFFALO
CROSSING CAMPGROUND...HORSE SPRINGS CAMPGROUND...RACCOON
CAMPGROUND...ALPINE DIVIDE CAMPGROUND...DIAMOND ROCK CAMPGROUND AND
DEER CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3378 10924 3378 10933 3379 10937 3396 10929
3389 10912
TIME...MOT...LOC 2014Z 210DEG 13KT 3382 10928
MOTTICESpecial weather statement, Aug 7, 1:31 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
131 PM MST FRI AUG 7 2015
AZZ013-014-040-072115-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
131 PM MST FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NAVAJO AND WEST
CENTRAL APACHE COUNTIES UNTIL 215 PM MST...
AT 130 PM MST...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM 14 MILES EAST OF WOODRUFF MOVING NORTHEAST AT 20 MPH. A
WIND GUST TO 49 MPH WAS MEASURED WITH THIS STORM AT PETRIFIED FOREST.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PETRIFIED FOREST NATIONAL PARK.
LAT...LON 3464 10985 3483 10984 3491 10985 3505 10968
3477 10950
TIME...MOT...LOC 2030Z 225DEG 17KT 3484 10981
MOTTICELocal storm report, Aug 7, 1:38 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
138 PM MST FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM TSTM WND GST 2 NE MILEPOST 325 ON HW 34.82N 109.86W
08/07/2015 M49 MPH NAVAJO AZ TRAINED SPOTTER
49 MPH WIND GUST AT PETRIFIED FOREST NP.
&&
EVENT NUMBER FGZ1500107
CLMThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:36 AM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 7, 11:15 AM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 7, 11:59 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 46 min |
| Aug 7, 12:18 PM MST | Special Weather Statement | FGZ | Gila | 27 min |
| Aug 7, 1:14 PM MST | Special Weather Statement | FGZ | 31 min | |
| Aug 7, 1:31 PM MST | Special Weather Statement | FGZ | 44 min | |
| Aug 7, 1:49 PM MST | Areal Flood Advisory | FGZ | Coconino | 9 hr |
| Aug 7, 2:17 PM MST | Special Weather Statement | FGZ | Gila | 28 min |
| Aug 7, 3:42 PM MST | Special Weather Statement | FGZ | Navajo | 33 min |
| Aug 7, 3:51 PM MST | Special Weather Statement | FGZ | 39 min | |
| Aug 7, 3:58 PM MST | Special Weather Statement | FGZ | 32 min | |
| Aug 7, 4:14 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.